Alert archive / Alabama / Hard Freeze Warnings in 2008

Hard Freeze Warning 6, NWS Mobile, AL

December 21, 200810 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this hard freeze warning at Dec 21, 2008, 2:50 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Dec 21, 2008, 11:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 2:50 PM CST (20:50 UTC)
In effect from
Dec 21, 2008, 11:00 PM CST
Expired
Dec 22, 2008, 4:24 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Dec 21, 11:45 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CST SUN DEC 21 2008

.UPDATE...WITH THE SURFACE FRONT WELL SOUTH OF THE FA(INCLUDING
MARINE AREAS) AND RAIN CURRENTLY OVER THE MARINE PART OF THE
FA...WILL DO SOME CLEANUP OF THE CURRENT PACKAGE. SPECIFICS LOOK TO
BE GENERALLY ON TRACK.

16

&&

.AVIATION...(18Z PACKAGE) STRONG NORTHERLY FLOW HAS MOVED IN...WITH
IFR CIGS GENERALLY SOUTH OF THE COAST. STRONG NORTHERLY FLOW IS
EXPECTED TO CONTINUE...WITH ISENTROPIC UPGLIDE/COLD SURGE MID/UPPER
LAYER EXPECTED TO LAST INTO THE NIGHT TIME HOUR. STRONG SURFACE
WINDS WILL LAST THROUGH TOMORROW BEFORE SETTLING TOMORROW NIGHT.

16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM 9 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 21, 6:25 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST SUN DEC 21 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CONTINUE MOVING EAST OF THE REGION THIS
MORNING...WITH SCATTERED SHOWERS ENDING WITH THE FRONTAL PASSAGE.
NO SEVERE THUNDERSTORMS ARE EXPECTED.  A COLD AIRMASS WILL FILTER IN
FROM THE NORTH THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT.
OVERNIGHT LOW TEMPS WILL FALL INTO THE MIDDLE AND UPPER 20S OVER
INLAND AREAS BY MONDAY MORNING...WITH WIND CHILL EQUIVALENT
TEMPERATURES BETWEEN 17 AND 25 DEGREES.

STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CONTINUE OVER
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH
MONDAY.  THE NORTHWEST WINDS FROM 20 TO 25 KNOTS WILL GENERATE SEAS
TO NEAR 9 FEET WELL OFFSHORE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DRY AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT ON MONDAY
WHICH WILL RESULT IN AN INCREASED RISK OF WILDFIRES. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED AGAIN ON TUESDAY AS A STRONG
SOUTHEAST WIND AT 20 TO 25 KNOTS WILL DEVELOP OVER THE NORTHERN GULF
COAST REGION AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST.

NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT EXPECTED.

/05

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:23 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more30 hr
Dec 21, 2:50 PM CSTFreeze WarningMOB14 hr

Nearby

Hard Freeze Warnings in Alabama, 2008Hard Freeze Warnings in Mississippi, 2008Every hard freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.